Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 1, 2018, 8:04 PM EDT for Stewart County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 1, 2018, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Stewart County, GA
The radar
The Maxwell AFB radar (KMXX), 97 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
388
WWUS82 KFFC 020004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
804 PM EDT FRI JUN 1 2018
GAZ090-102-020030-
Chattahoochee GA-Stewart GA-
804 PM EDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTAHOOCHEE AND
NORTHERN STEWART COUNTIES UNTIL 830 PM EDT...
At 804 PM EDT...a strong thunderstorm was near Omaha, or 14 miles
southwest of Cusseta...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Brooklyn, Louvale and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8506 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3224 8491 3225 8492
3226 8489 3229 8492 3228 8487 3218 8463
3216 8465 3215 8464 3208 8464 3200 8465
3200 8466
TIME...MOT...LOC 0004Z 282DEG 19KT 3221 8500
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:29 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 1, 6:29 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 629 PM EDT Fri Jun 1 2018 .UPDATE... Update to remove additional counties from the Severe Thunderstorm Watch. && .PREV DISCUSSION... /Issued 608 PM EDT Fri Jun 1 2018/ UPDATE... Update to remove counties from Severe Thunderstorm Watch. 31 PREV DISCUSSION... /Issued 326 PM EDT Fri Jun 1 2018/ UPDATE... 18z Aviation and Short Term updates below. Baker SHORT TERM /Tonight through Saturday Night/... Hi-res consensus is looking to be trending fairly well with the evolution of several quasi-linear clusters of strong to severe storms in north GA currently pushing ESE at the time of this discussion. Plenty of forcing at work here with a higher amplitude upper shortwave in conjunction with several outflow boundaries (one remnant from this morning as convection diminished in the far NW and triggered recent convection across the Atlanta metro). Mid level lapse rates are pretty steep along with SB CAPEs 3000-4000 J/kg so have mention of severe potential in the grids with damaging winds, large hail, and heavy rainfall threats. SPC currently has Slight and upgraded Enhanced Risk issued along with a Severe Thunderstorm Watch across the central majority of the CWA until 10 PM. Another disturbance could clip the western portion of the area late tomorrow into Sunday given the transition to NW flow aloft so will need to watch any associated increased strong to severe potential, otherwise the main shortwave axis and available moisture should allow for diurnally enhanced convection tomorrow afternoon/evening. Baker LONG TERM /Saturday Night through Thursday/... After a relatively quiet end to the short term forecast period, things ramp back up a bit on Sunday as we begin the long term period. By 12z Sunday an are of sfc low pressure should be located in the vicinity of the OH Valley as a strong shortwave impulse progresses into the Western Great Lakes. A cold front will extend from this sfc low and should be draped southward from the TN Valley into the lower MS Valley. This frontal boundary is expected to traverse the state of Georgia through the day. It should also be accompanies by a subtle mid level impulse which will provide sufficient lower and upper level support for the atmosphere amidst a very moist airmass as dewpoints reside in the 70s. By the afternoon...given appreciable lift along with increasing thermodynamics...showers and thunderstorms will rapidly increase in coverage and intensity by the afternoon and evening hours...in addition to any ongoing activity as the front enter the CWA. This will allow for the risk of a few strong to severe thunderstorms to exist through Sunday. SPC has already outlined portions of the area in a marginal risk. The good /perhaps wonderful!/ news lies in the wake of the cold front by early Monday as much drier air builds into the area. Current guidance is advertising the potential for dewpoints to drop into the 50s for most of the area through the day Monday! Slight timing discrepancy noted between the GFS/EC as the EC pushes the front out more slowly. But the main point is that high pressure will dominate the sensible weather in the lower levels with highs lower 80s north to upper 80s central. Rain chances will be largely nonexistent for the first time in quite a while. High pressure should dominate thru Tuesday and keep things dry before the next shortwave trough pushes across the area on Wednesday. Guidance indicates the old cold frontal boundary will still exist across southern Georgia ans this wave may help aid in thunderstorm development in its vicinity Wednesday afternoon. However...most of this coverage should remain south of our central zones. Mid level ridging attempts to build in from the west a bit more through the remainder of the week. This will allow temps to moderate to some extent. Should also begin to see a return to at least slight chance of afternoon impulse thunderstorms. Kovacik AVIATION... 18Z Update... Generally cigs in 3500-4000 ft range with potentially lower and reduced IFR/MVFR or lower VSBYs in storms as they push across the northern TAF sites currently into the early evening and eventually trending towards the southern sites. Some storms strong to severe with damaging winds and large hail. Included VRB25G35KTs in tempo groups for northern sites. Lingering alto deck overnight then potential for MVFR pushing into west of the sites by 10-12z (CSG has greatest chance for BKN coverage). Winds not associated with TSRA should be primarily out of the west to NW under 10 kts. Early morning cigs could be lower if patchy fog occurs from late evening precip/low level moisture. //ATL Confidence...18Z Update... Low on timing of thunderstorm activity. Medium on morning ceilings. High confidence on other elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 69 91 70 91 / 50 30 30 50 Atlanta 71 88 73 89 / 50 40 30 50 Blairsville 63 84 63 84 / 50 30 20 50 Cartersville 68 89 69 89 / 50 30 20 50 Columbus 73 91 74 92 / 60 40 30 50 Gainesville 68 88 70 89 / 50 30 30 50 Macon 72 91 72 93 / 60 40 40 50 Rome 68 90 70 88 / 40 30 20 50 Peachtree City 70 89 71 90 / 50 40 30 50 Vidalia 74 91 73 93 / 50 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening for the following zones: Baldwin...Hancock...Jones...Twiggs... Washington...Wilkinson. && SHORT TERM...31 LONG TERM....Deese AVIATION...Baker
Hazardous weather outlook, Jun 1, 3:01 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EDT Fri Jun 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorm Watch is in effect for mainly western portions of north and central Georgia through 10pm tonight. Areas within the watch have the potential to experience strong to severe thunderstorms capable of producing damaging wind, large hail, and heavy rainfall. Although thunderstorms are not expected to remain stationary, given recent heavy rainfall, the threat for flash flooding will exist within stronger thunderstorm activity. Elsewhere, isolated to scattered thunderstorms will be possible through the remainder of the afternoon and evening hours. A few of these storms could become strong with gusty winds and heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Another strong system will push through the area late Saturday night through Sunday bringing additional chances of severe storms including damaging winds and hail to the area. No hazardous weather is expected Monday and Tuesday. There will be a slight chance of thunderstorms over portions of central Georgia on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 1, 7:03 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT FRI JUN 1 2018
GAZ080-081-093-094-012330-
Macon GA-Peach GA-Taylor GA-Crawford GA-
703 PM EDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...SOUTHWESTERN
PEACH...EASTERN TAYLOR AND SOUTHERN CRAWFORD COUNTIES UNTIL 730 PM
EDT...
At 703 PM EDT...a strong thunderstorm was over Nakomis, or 7 miles
southwest of Fort Valley...moving south at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marshallville, Winchester and Nakomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3255 8408 3258 8397 3238 8386 3232 8393
3233 8405
TIME...MOT...LOC 2303Z 341DEG 19KT 3251 8401
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 1, 7:21 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT FRI JUN 1 2018
GAZ089-090-012345-
Chattahoochee GA-Muscogee GA-
721 PM EDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND SOUTHEASTERN
MUSCOGEE COUNTIES UNTIL 745 PM EDT...
At 721 PM EDT...a strong thunderstorm was over North Fort Benning, or
8 miles east of Columbus...moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cusseta, North Fort Benning, Christopher, Sand Hill, Eelbeck/West
Fort Benning, Vista Terrace, Benning Hills, Jamestown/south Fort
Benning, Benning Park, Renfroe and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3223 8482 3223 8484 3242 8496 3243 8497
3253 8479 3240 8466 3223 8466 3223 8480
3222 8480
TIME...MOT...LOC 2321Z 320DEG 25KT 3245 8483
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 1, 7:36 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 ENE HANNAHS MILL 32.94N 84.33W
06/01/2018 UPSON GA EMERGENCY MNGR
3 LARGE TREES WERE REPORTED DOWN ALONG FRANKLINDALE RD
NORTH OF THOMASTON
&&
EVENT NUMBER FFC1800187
THIEMLocal storm report, Jun 1, 7:39 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG THOMASTON 32.89N 84.32W
06/01/2018 UPSON GA EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN THOMASTON INCLUDING
ON E LEE ST, S BETHEL ST, BEALL ST, AND DALLAS DR.
&&
EVENT NUMBER FFC1800188
THIEMLocal storm report, Jun 1, 8:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT FRI JUN 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 NNW ATLANTIC STATION 33.82N 84.41W
06/01/2018 FULTON GA BROADCAST MEDIA
SOCIAL MEDIA REPORT OF VERY LARGE TREE FALLING THROUGH
A HOUSE IN THE 700 BLOCK OF WOODLEY DR. MAJOR DAMAGE TO
HOME OCCURED.
&&
EVENT NUMBER FFC1800189
THIEMSpecial weather statement, Jun 1, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
804 PM EDT FRI JUN 1 2018
GAZ090-102-020030-
Chattahoochee GA-Stewart GA-
804 PM EDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTAHOOCHEE AND
NORTHERN STEWART COUNTIES UNTIL 830 PM EDT...
At 804 PM EDT...a strong thunderstorm was near Omaha, or 14 miles
southwest of Cusseta...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Brooklyn, Louvale and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8506 3218 8501 3220 8496 3221 8498
3222 8498 3222 8493 3224 8491 3225 8492
3226 8489 3229 8492 3228 8487 3218 8463
3216 8465 3215 8464 3208 8464 3200 8465
3200 8466
TIME...MOT...LOC 0004Z 282DEG 19KT 3221 8500
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:13 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 32 min |
| Jun 1, 8:32 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 28 min |
| Jun 1, 11:35 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
| Jun 1, 11:49 PM EDT | Special Weather Statement | FFC | Talbot | 41 min |
| Jun 2, 12:02 AM EDT | Special Weather Statement | FFC | Lamar, Monroe | 43 min |
| Jun 2, 12:34 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 21 hr |
| Jun 2, 1:14 AM EDT | Special Weather Statement | FFC | Jones | 46 min |
| Jun 2, 9:53 AM EDT | Special Weather Statement | FFC | Harris, Marion, Meriwether, Talbot, Troup | 52 min |
| Jun 2, 11:47 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart, Webster | 43 min |
| Jun 2, 12:23 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 52 min |
| Jun 2, 1:41 PM EDT | Special Weather Statement | FFC | Dodge | 49 min |
| Jun 2, 2:10 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 35 min |
| Jun 2, 2:30 PM EDT | Special Weather Statement | FFC | Dodge | 30 min |
| Jun 2, 2:45 PM EDT | Special Weather Statement | FFC | Jefferson | 30 min |
| Jun 2, 2:48 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Jun 2, 3:04 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 26 min |
| Jun 2, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 35 min |
| Jun 2, 3:19 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 26 min |
| Jun 2, 3:25 PM EDT | Special Weather Statement | FFC | Baldwin | 35 min |
| Jun 2, 3:30 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jun 2, 3:35 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 2, 3:45 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jun 2, 3:47 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jun 2, 4:00 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jun 2, 4:09 PM EDT | Special Weather Statement | FFC | Pike | 36 min |
| Jun 2, 4:30 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jun 2, 5:24 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Jun 2, 5:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jun 2, 5:43 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Jun 2, 5:50 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Jun 2, 5:52 PM EDT | Special Weather Statement | FFC | Madison | 23 min |
| Jun 2, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 50 min |
| Jun 2, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 31 min |
| Jun 2, 6:19 PM EDT | Special Weather Statement | FFC | Madison | 26 min |
| Jun 2, 6:29 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Houston, Peach, Pulaski | 31 min |
| Jun 2, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe, Wilkes | 30 min |
| Jun 2, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 30 min |
| Jun 2, 7:00 PM EDT | Special Weather Statement | FFC | Dodge, Houston, Pulaski | 30 min |
| Jun 2, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 34 min |
| Jun 2, 7:15 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jun 2, 7:43 PM EDT | Special Weather Statement | FFC | Glascock | 32 min |
| Jun 2, 7:45 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.